MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GUIDEWIRE 1.5 X 229 (9 ); ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

SMITH & NEPHEW, INC. GUIDEWIRE 1.5 X 229 (9 ); ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 72202810
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 10/28/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during setup for an arthroscopy after opening the guide wire, it was observed that the rubber protector on either end were melted and could not be successfully removed, even with the nursing staff using a scalpel.There was backup device available and no delay or further complications were reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H3,h6: the reported device, intended for use in treatment was not returned to the designated complaint unit for independent evaluation, thus visual inspection and functional testing could not be performed.A review of the device history records showed there were no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.A complaint history review concluded this was an isolated event.A relationship, if any, between the subject device and the reported event could not be determined.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.If the product associated with this event is returned at a future date, this evaluation will be reopened for investigation.
 
Additional Manufacturer Narrative
Internal complaint reference (b)(4).H10, h3, h6: the reported device, used in treatment, was received for evaluation.There was a relationship found between the returned device and the reported incident.A visual inspection found melted plastic on the ends of the device.A review of the device history records showed there were no indications to suggest that the lot did not meet manufacturing specification or would not be able to perform as intended.A complaint history review concluded this was a repeat issue.A review of the drawing found that the silicone tip protectors have been changed to plastic sleeves since the manufacture of this device.The change was implemented due to customer feedback that the silicone tip protectors were difficult to remove.The complaint was confirmed and the root cause was associated with transport and storage.Factors which could have contributed no containment or corrective actions are recommended at this time.

Brand Name
GUIDEWIRE 1.5 X 229 (9 )
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
MDR Report Key10871252
Report Number1219602-2020-01880
Device Sequence Number4002071
Product Code LXH
UDI-Device Identifier00885554000207
UDI-Public00885554000207
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/19/2023
Device Model Number72202810
Device Catalogue Number72202810
Device Lot Number50715404
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/21/2021
Initial Date Received by Manufacturer 10/29/2020
Supplement Date Received by Manufacturer12/30/2020
06/10/2021
Initial Report FDA Received Date11/19/2020
Supplement Report FDA Received Date01/04/2021
06/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1